Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Concerned about med and esophagus
Sep 13, 2013

Good morning Dr. Young. I speak for all of us who visit these boards frequently that, we appreciate your time and effort in assisting us. I have been on medicine complera for several months now. A great med I'll state. No real major side effects experienced. However my concern is that I have to chew my medicine. Which I've read, is acceptable. Even in chewing it , it still shows it as doing what it's supposed to. Since I'm now undetectable. My question for you is, is it ok to chew really? Because its a powerful med, somehow wouldn't chewing it be bad for the esophagus since its toxicity could be damaging. It would be good to read your response on this one.

Response from Dr. Young

Hello and thanks for your kind words.

It's good to hear that your tolerating your HIV medications so well.

It should be ok to crush or chew your Complera (though the taste of the pill this way is usually not so good). Powerful or not, there shouldn't be any problems.

Be well, BY



Previous
My VL jumped from undetectable to 76
Next
NRTI & PI sparing regimen?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement